Alert archive / Florida / High Surf Advisories in 2012

High Surf Advisory 7, NWS Tampa Bay, FL

October 29, 2012Pinellas County, Florida

NWS Tampa Bay, FL issued this high surf advisory at Oct 29, 2012, 4:32 AM EDT for Pinellas County, Florida. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 4:32 AM EDT (08:32 UTC)
Expired
Oct 31, 2012, 6:00 AM EDT
In force
49 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WHUS42 KTBW 290832
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
432 AM EDT MON OCT 29 2012

...HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS THROUGH
LATE TUESDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL LATE TUESDAY NIGHT...

.STRONG NORTHWEST WINDS OVER THE EASTERN GULF OF MEXICO WILL
RESULT IN A HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS AT
BEACHES AND DANGEROUS BREAKERS IN THE SURF ZONE ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA THROUGH LATE TUESDAY NIGHT.

FLZ050-051-055-060-062-065-300400-
/O.NEW.KTBW.SU.Y.0007.121029T0832Z-121031T1000Z/
/O.EXT.KTBW.BH.S.0015.000000T0000Z-121031T1000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
432 AM EDT MON OCT 29 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY.

* WAVES AND SURF...4 TO 6 FOOT WAVES CAN BE EXPECTED.

* HAZARDS...DANGEROUS BREAKING WAVES...RIP CURRENTS AND STRONG
  LONGSHORE CURRENTS.

* TIMING...THROUGH LATE TUESDAY NIGHT.

* LOCATION...PINELLAS COUNTY SOUTHWARD TO LEE COUNTY.

* POTENTIAL IMPACTS...HIGH RISK OF RIP CURRENTS. DANGEROUS
  BREAKERS IN THE SURF ZONE. THOSE PLANNING BEACH ACTIVITIES
  SHOULD USE EXTREME CAUTION WHEN VENTURING INTO THE WATER AND BE
  AWARE OF THE RISK OF STRONG RIP CURRENTS...LONGSHORE CURRENTS
  AND DANGEROUS BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.  AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO
THE SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE.  INSTEAD...MOVE SIDEWAYS ACROSS
THE RIP CURRENT UNTIL THE PULL EASES.  ANOTHER METHOD OF ESCAPE
IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...
WHERE THE FORCE WEAKENS.  THEN...SWIM TOWARD THE BEACH AT AN
ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

 BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
601 
WHUS42 KTBW 300103
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
903 PM EDT MON OCT 29 2012

...HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS THROUGH LATE
TUESDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL LATE TUESDAY NIGHT...

.STRONG NORTHWEST WINDS OVER THE EASTERN GULF OF MEXICO WILL
RESULT IN A HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS AT
BEACHES AND DANGEROUS BREAKERS IN THE SURF ZONE ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA THROUGH LATE TUESDAY NIGHT.

FLZ050-051-055-060-062-065-310000-
/O.CON.KTBW.SU.Y.0007.000000T0000Z-121031T1000Z/
/O.CON.KTBW.BH.S.0015.000000T0000Z-121031T1000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
903 PM EDT MON OCT 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY
NIGHT...

* WAVES AND SURF...4 TO 6 FOOT WAVES CAN BE EXPECTED.

* HAZARDS...DANGEROUS BREAKING WAVES...RIP CURRENTS AND STRONG 
  LONGSHORE CURRENTS. 

* TIMING...THROUGH LATE TUESDAY NIGHT.

* LOCATION...PINELLAS COUNTY SOUTHWARD TO LEE COUNTY.

* POTENTIAL IMPACTS...HIGH RISK OF RIP CURRENTS. DANGEROUS 
  BREAKERS IN THE SURF ZONE. THOSE PLANNING BEACH ACTIVITIES 
  SHOULD USE EXTREME CAUTION WHEN VENTURING INTO THE WATER AND 
  BE AWARE OF THE RISK OF STRONG RIP CURRENTS...LONGSHORE 
  CURRENTS AND DANGEROUS BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.  AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO
THE SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE.  INSTEAD...MOVE SIDEWAYS ACROSS
THE RIP CURRENT UNTIL THE PULL EASES.  ANOTHER METHOD OF ESCAPE
IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...
WHERE THE FORCE WEAKENS.  THEN...SWIM TOWARD THE BEACH AT AN
ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
747 
WHUS42 KTBW 300845
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT TUE OCT 30 2012

...HIGH RISK OF RIP CURRENTS AND LONGSHORE CURRENTS THROUGH LATE
TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL LATE TONIGHT...

.STRONG NORTHWEST WINDS OVER THE EASTERN GULF OF MEXICO WILL
RESULT IN A HIGH RISK OF RIP CURRENTS AND STRONG LONGSHORE
CURRENTS AT AREA BEACHES AND DANGEROUS BREAKERS IN THE SURF ZONE
ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH LATE TONIGHT.

FLZ050-051-055-060-062-065-311000-
/O.CON.KTBW.SU.Y.0007.000000T0000Z-121031T1000Z/
/O.CON.KTBW.BH.S.0015.000000T0000Z-121031T1000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
445 AM EDT TUE OCT 30 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WAVES AND SURF...4 TO 6 FOOT WAVES CAN BE EXPECTED.

* HAZARDS...DANGEROUS BREAKING WAVES...RIP CURRENTS AND STRONG 
  LONGSHORE CURRENTS. 

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...PINELLAS COUNTY SOUTHWARD TO LEE COUNTY.

* POTENTIAL IMPACTS...HIGH RISK OF RIP CURRENTS. DANGEROUS 
  BREAKERS IN THE SURF ZONE. THOSE PLANNING BEACH ACTIVITIES 
  SHOULD USE EXTREME CAUTION WHEN VENTURING INTO THE WATER AND 
  BE AWARE OF THE RISK OF STRONG RIP CURRENTS...LONGSHORE 
  CURRENTS AND DANGEROUS BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.  AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO
THE SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE.  INSTEAD...MOVE SIDEWAYS ACROSS
THE RIP CURRENT UNTIL THE PULL EASES.  ANOTHER METHOD OF ESCAPE
IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...
WHERE THE FORCE WEAKENS.  THEN...SWIM TOWARD THE BEACH AT AN
ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 29, 4:20 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 29, 4:20 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
420 AM EDT MON OCT 29 2012

.SHORT TERM (TODAY - WEDNESDAY)...
CURRENTLY AT THE SURFACE...HURRICANE SANDY IS LOCATED 285 MILES
EAST OF NORFOLK VIRGINIA WITH A WELL DEFINED EYE EVIDENT IN
INFRARED SATELLITE IMAGERY. MEANWHILE...STRONG SURFACE HIGH
PRESSURE STRETCHES FROM NORTHERN ONTARIO SOUTHWARD INTO THE LOWER
MISSISSIPPI VALLEY. THIS PUTS THE FORECAST AREA IN A BRISK
NORTHWESTERLY FLOW. SATELLITE IMAGERY CONTINUES TO SHOW
STRATOCUMULUS DEVELOPING DUE TO COLD AIR ADVECTION OVER THE WARMER
GULF WATERS AND PUSHING ONSHORE ALONG THE COAST FROM HERNANDO
COUNTY SOUTHWARD. GIVEN THE LIMITED DEPTH TO THE
STRATOCUMULUS...AS SEEN IN KTBW 06Z SOUNDING SHOWING VERY DRY AIR
ABOVE 875 MILLIBARS...ALONG WITH LACK OF ANY RETURNS ON
RADAR...DON/T THINK ANY SPRINKLES OR LIGHT SHOWERS ARE MAKING
THERE WAY ONSHORE FOR THE TIME BEING. MAIN NEAR TERM CONCERNS FOR
TODAY REVOLVE AROUND THE NUMEROUS HEADLINES DUE TO THE BRISK
NORTH-NORTHWESTERLY WINDS.

TODAY AND TONIGHT...
HURRICANE SANDY WILL MAKE AN ABRUPT TURN TOWARD THE NORTHWEST THIS
MORNING AND PUSH INTO SOUTHERN NEW JERSEY LATE THIS AFTERNOON OR
EARLY THIS EVENING. SANDY WILL THEN CONTINUE TO SHIFT INLAND ACROSS
SOUTHERN PENNSYLVANIA OR NORTHERN MARYLAND TONIGHT.
MEANWHILE...STRONG HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER
THE MIDDLE OF THE COUNTRY...WITH BRISK NORTHWESTERLY WINDS
CONTINUING ACROSS THE FORECAST AREA TODAY AND TONIGHT.

EXPECT GENERALLY SUNNY SKIES ACROSS INTERIOR ZONES...WITH PARTLY
CLOUDY SKIES ALONG THE COAST AS GULF EFFECT STRATOCUMULUS CONTINUES
TO PUSH ONSHORE DUE TO NORTHWESTERLY BOUNDARY LAYER FLOW. BOUNDARY
LAYER FLOW WILL SHIFT A BIT MORE ONSHORE TONIGHT...AND THIS SHOULD
BRING MORE GULF EFFECT STRATOCUMULUS ONSHORE...WITH SKIES BECOMING
MOSTLY CLOUDY ALONG THE COAST WHILE REMAINING CLEAR TO PARTLY CLOUDY
ACROSS FAR INTERIOR ZONES. IN ADDITION TO THE STRATOCUMULUS...WITH
SOME FORCING FOR ASCENT PROVIDED BY SHORTWAVE ENERGY ROUNDING THE
BASE OF THE DEEP CLOSED UPPER LOW ASSOCIATED WITH SANDY...ALONG WITH
H85 TEMPERATURES DROPPING TO BETWEEN +1C AND +3C RESULTING IN DELTA
T/S OF 22 TO 24C...WOULD EXPECT AT LEAST SOME SPRINKLES TO PUSH
ONSHORE INTO COASTAL ZONES. AS A RESULT...WILL INCLUDE OCCASIONAL
SPRINKLES AFTER MIDNIGHT IN COASTAL ZONES FROM PINELLAS COUNTY
SOUTHWARD...WITH RAIN FREE CONDITIONS ELSEWHERE. TEMPERATURES WILL
BE QUITE COOL TODAY...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS
NORTHERN AREA TO THE LOWER 70S ACROSS FAR SOUTHERN ZONES. LOWS
TONIGHT WILL RANGE FROM THE UPPER 30S ACROSS FAR NORTHERN INTERIOR
LOCALES TO THE LOWER AND MIDDLE 40S ACROSS CENTRAL AND SOUTHERN
INTERIOR LOCALES...TO AROUND 50 TO THE MID 50S CLOSER TO THE COAST.

AS FOR HEADLINES TODAY...WILL ISSUE A HIGH SURF ADVISORY FOR SEAS OF
5+ FEET IN THE SURF ZONE. THE HIGH SURF IS EXPECTED TO CONTINUE
THROUGH TUESDAY NIGHT. ADDITIONALLY...WILL KEEP THE BEACH HAZARDS
STATEMENT GOING THROUGH TUESDAY NIGHT DUE TO A HIGH RISK FOR RIP
CURRENTS. DUE TO THE GUSTY WINDS...WILL ISSUE A LAKE WIND ADVISORY
FOR ALL ZONES TODAY THROUGH 7 PM. SEE FIRE WEATHER AND MARINE
SECTIONS FOR ADDITIONAL HEADLINES.

TUESDAY THROUGH WEDNESDAY...
SANDY OR THE REMNANTS OF THE SYSTEM WILL LIFT SLOWLY NORTHWARD
THROUGH THE PERIOD AS HIGH PRESSURE SLOWLY BUILDS INTO THE CENTRAL
AND SOUTHERN GULF. EXPECT MOSTLY CLOUDY CONDITIONS TO START THE DAY
TUESDAY ACROSS COASTAL AREAS FROM PASCO COUNTY SOUTHWARD DUE TO GULF
STRATOCUMULUS...WITH CLEAR TO PARTLY CLOUDY SKIES ELSEWHERE. EXPECT
DECREASING CLOUDINESS THROUGH THE DAY FROM NORTH TO SOUTH AS THE
BEST FORCING FOR ASCENT SHIFTS OUT OF THE AREA AND LOW LEVEL
INSTABILITY DECREASES AS H85 TEMPS BEGIN TO RISE SLIGHTLY. WILL
CARRY A MENTION OF OCCASIONAL SPRINKLES TUESDAY MORNING FOR COASTAL
LOCALES FROM PINELLAS COUNTY SOUTHWARD...WITH RAIN FREE CONDITIONS
EXPECTED TUESDAY AFTERNOON AND EVENING.

ANOTHER SHORTWAVE TROUGH THEN PUSH THROUGH THE REGION PROVIDING SOME
FORCING FOR ASCENT ALONG WITH SOME DEEPER MOISTURE AFTER MIDNIGHT
TUESDAY THROUGH WEDNESDAY MORNING. THIS IN COMBINATION WITH
LINGERING INSTABILITY OVER THE GULF...DELTA T/S AROUND 17 OR 18C
ALONG WITH MORE FAVORABLE WEST-NORTHWESTERLY FLOW WILL LIKELY RESULT
IN SOME SHOWER DEVELOPMENT PUSHING ONSHORE. AS A RESULT...HAVE
INTRODUCED SLIGHT CHANCE POPS FOR GULF EFFECT SHOWERS AFTER MIDNIGHT
TUESDAY THROUGH WEDNESDAY MORNING. SHOULD SEE SHOWERS END BY NOON ON
WEDNESDAY AS BOUNDARY LAYER FLOW WEAKENS...INSTABILITY
DECREASES...AND LARGE SCALE FORCING FOR ASCENT MOVES OUT OF THE
AREA...SO WILL KEEP THE FORECAST RAIN FREE WEDNESDAY AFTERNOON.

ANOTHER COOL DAY IS EXPECTED TUESDAY...WITH HIGHS IN THE MID AND
UPPER 60S ACROSS NORTHERN AND CENTRAL ZONES...AND IN THE LOWER 70S
ACROSS THE FAR SOUTH. LOWS TUESDAY NIGHT WILL GENERALLY BOTTOM OUT
IN THE MID 40S TO LOWER 50S ACROSS INTERIOR LOCALES AND IN THE MID
50S TO AROUND 60 CLOSER TO THE COAST. HIGHS WEDNESDAY WILL MODERATE
INTO THE MID AND UPPER 70S.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...
A SERIES OF SHORT WAVE TROUGHS MOVING THROUGH THE BASE OF THE DEEP
LONG WAVE TROUGH OVER THE EASTERN U.S. WILL HELP TO PUSH A FEW COLD
FRONTS THROUGH THE FORECAST AREA DURING THE LONG TERM PERIOD...WITH
THE FIRST FRONT MOVING THROUGH ON THURSDAY FOLLOWED BY ANOTHER LATE
FRIDAY NIGHT AND SATURDAY. BOTH THE GFS AND ECMWF SHOW LIMITED
MOISTURE ACCOMPANYING THE FIRST FRONT SO WILL ONLY DEPICT SPRINKLES
IN THE ZONES WITH ITS PASSAGE (POPS LESS THAN 20 PERCENT) AND NIL
RAIN MENTION ON SATURDAY WITH THE SECONDARY FRONT AS EVEN LESS
MOISTURE WILL BE AVAILABLE VIA MODEL CROSS-SECTIONS.

DURING SUNDAY AND INTO EARLY NEXT WEEK VERY PLEASANT DRY WEATHER IS
EXPECTED AS THE DEEP UPPER TROUGH OVER THE EASTERN U.S. FINALLY LIFTS
OUT TO THE NORTHEAST AS UPPER RIDGING BUILDS IN FROM THE WEST AND
SURFACE HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES SOUTH TO THE
NORTHERN GULF. DAYTIME HIGH TEMPERATURES WILL BE NEAR NORMAL WITH
HIGHS CLIMBING INTO THE UPPER 70S TO LOWER 80S...WHILE THE DRY AIR
MASS AND MOSTLY CLEAR NIGHTS WILL ALLOW NIGHTTIME LOWS TO FALL TO
BELOW NORMAL WITH LOWS FALLING INTO THE UPPER 40S TO LOWER 50S ACROSS
THE NATURE COAST...AND LOWER TO MID 50S CENTRAL AND SOUTH.

&&

.AVIATION...
A LARGE CANOPY OF COOL AIR STRATO-CU CLOUDS ADVECTING IN OFF THE
GULF THIS MORNING WILL PRODUCE BROKEN TO OVERCAST CEILINGS AT ALL
OF THE TERMINALS THROUGH SUNRISE...BUT CEILING HEIGHTS AOA 3000 FEET
WILL MAINTAIN VFR. THE STRATO-CU DECK WILL BREAK UP AFTER SUNRISE
WITH VFR EXPECTED THE REMAINDER OF THE TAF FORECAST PERIOD WITH JUST
A FEW TO SCATTERED CLOUDS EXPECTED. NORTHWEST WINDS IN THE 15 TO 20
KNOT RANGE WITH GUSTS OF 25 TO 30 KNOTS WILL PREVAIL THROUGH 30/00Z
WITH WINDS DIMINISHING INTO THE 12 TO 15 KNOT RANGE AFTER 30/00Z.

&&

.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE ZONES THROUGH
TUESDAY DUE TO STRONG NORTHWESTERLY WINDS. COULD SEE WINDS REMAIN AT
SMALL CRAFT LEVELS THROUGH TUESDAY NIGHT OR WEDNESDAY MORNING ACROSS
PORTIONS OF THE MARINE AREA...BUT DIMINISHING WINDS ARE THEN
EXPECTED FOR LATE WEEK INTO THE UPCOMING WEEKEND AS THE PRESSURE
GRADIENT WEAKENS OVER THE AREA.

&&

.FIRE WEATHER...
THE COMBINATION OF DRY AIR AND GUSTY WINDS WILL PROVIDE RED FLAG
CONDITIONS FOR MUCH OF THE REGION TODAY AND POSSIBLY AGAIN ON
TUESDAY. AS A RESULT...WILL KEEP THE RED FLAG WARNINGS GOING FOR
FOR ALL ZONES ASIDE FROM PINELLAS TODAY. THE FIRE WEATHER WATCH
WILL CONTINUE FOR ALL ZONES EXCEPT FOR PINELLAS FOR TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  51  68  58 /   0  10  10  20
FMY  72  53  71  58 /   0  10  10  20
GIF  69  45  68  51 /   0   0   0  10
SRQ  70  54  70  57 /   0  10  10  20
BKV  68  43  67  47 /   0   0   0  10
SPG  68  57  69  62 /   0  10  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-
     SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
     FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

     BEACH HAZARDS STATEMENT THROUGH LATE TUESDAY NIGHT FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     HIGH SURF ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60
     NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
LONG TERM/AVIATION...MCMICHAEL
Hazardous weather outlook, Oct 28, 5:21 AM EDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
521 AM EDT SUN OCT 28 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-291000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
521 AM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
STRONG ONSHORE WINDS AND LARGE BREAKING WAVES WILL RESULT IN A
HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. REFER TO THE
BEACH HAZARDS STATEMENT FOR ADDITIONAL DETAILS.

...WIND AND SEA IMPACT...
STRONG NORTHWESTERLY WINDS AND ELEVATED SEAS WILL RESULT IN ROUGH
BOATING CONDITIONS THROUGH TONIGHT. AS A RESULT...SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR THE GULF WATERS INCLUDING TAMPA BAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...RIP CURRENT IMPACT...
STRONG ONSHORE WINDS AND LARGE BREAKING WAVES WILL RESULT IN AN
ELEVATED RISK FOR RIP CURRENTS THROUGH MID WEEK.

...WIND AND SEA IMPACT...
ELEVATED WINDS AND SEAS ARE EXPECTED TO CONTINUE TO IMPACT THE
MARINE AREA THROUGH TUESDAY NIGHT...AND SMALL CRAFT ADVISORIES
MAY EVENTUALLY NEED TO BE EXTENDED FOR PORTIONS OF THE GULF
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JELSEMA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:42 AM EDTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter14 hr

Nearby

High Surf Advisories in Florida, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.